Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A simple separable C*-algebra not isomorphic to its opposite algebra


Author: N. Christopher Phillips
Journal: Proc. Amer. Math. Soc. 132 (2004), 2997-3005
MSC (2000): Primary 46L35
DOI: https://doi.org/10.1090/S0002-9939-04-07330-7
Published electronically: June 2, 2004
MathSciNet review: 2063121
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example of a simple separable C*-algebra that is not isomorphic to its opposite algebra. Our example is nonnuclear and stably finite, has real rank zero and stable rank one, and has a unique tracial state. It has trivial $K_1$, and its $K_0$-group is order isomorphic to a countable subgroup of ${\mathbf R}$.


References [Enhancements On Off] (What's this?)

  • 1. C. A. Akemann and G. K. Pedersen, Central sequences and inner derivations of separable C*-algebras, Amer. J. Math. 101 (1979), 1047-1061. MR 80m:46051
  • 2. B. Blackadar, Weak expectations and nuclear C*-algebras, Indiana Univ. Math. J. 27 (1978), 1021-1026. MR 80d:46110
  • 3. L. G. Brown and G. K. Pedersen, C*-algebras of real rank zero, J. Funct. Anal. 99 (1991), 131-149. MR 92m:46086
  • 4. A. Connes, A factor not anti-isomorphic to itself, Ann. Math. 101 (1975), 536-554. MR 51:6438
  • 5. A. Connes, Sur la classification des facteurs de type II, C. R. Acad. Sci. Paris Sér. A 281 (1975), 13-15. MR 51:13706
  • 6. K. J. Dykema and M. Rørdam, Purely infinite simple C*-algebras arising from free product constructions, Canad. J. Math. 50 (1998), 323-341. MR 99d:46074
  • 7. G. A. Elliott, G. Gong, and L. Li, On the classification of simple inductive limit C*-algebras, II: The isomorphism theorem, preprint.
  • 8. L. Ge and N. C. Phillips, Nonisomorphic simple exact C*-algebras with the same Elliott and Haagerup invariants, preprint.
  • 9. K. R. Goodearl, Notes on Real and Complex C*-Algebras, Shiva Publishing Ltd., Nantwich, 1982. MR 85d:46079
  • 10. E. Kirchberg, The classification of purely infinite C*-algebras using Kasparov's theory, preliminary preprint (3rd draft).
  • 11. H. Lin, Classification of simple C*-algebras with tracial topological rank zero, preprint.
  • 12. G. K. Pedersen, C*-Algebras and their Automorphism Groups, London Mathematical Society Monographs, no. 14, Academic Press, London, New York, San Francisco, 1979. MR 81e:46037
  • 13. N. C. Phillips, A classification theorem for nuclear purely infinite simple C*-algebras, Doc. Math. 5 (2000), 49-114 (electronic). MR 2001d:46086b
  • 14. N. C. Phillips, Continuous-trace C*-algebras not isomorphic to their opposite algebras, International J. Math. 12 (2001), 263-275. MR 2002f:46110
  • 15. N. C. Phillips, Examples of nonisomorphic nonnuclear simple stably finite C*-algebras with the same Elliott invariants, in preparation.
  • 16. M. A. Rieffel, Dimension and stable rank in the K-theory of C*-algebras, Proc. London Math. Soc. Ser. 3 46 (1983), 301-333. MR 84g:46085
  • 17. S. Stratila and L. Zsidó, Lectures on von Neumann algebras, translated from the Romanian by S. Teleman, Editura Academiei, Bucharest and Abacus Press, Tunbridge Wells, 1979. MR 81j:46089
  • 18. M. Takesaki, Theory of Operator Algebras I, Springer-Verlag, New York, Heidelberg, Berlin, 1979. MR 81e:46038

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L35

Retrieve articles in all journals with MSC (2000): 46L35


Additional Information

N. Christopher Phillips
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

DOI: https://doi.org/10.1090/S0002-9939-04-07330-7
Received by editor(s): July 25, 2002
Received by editor(s) in revised form: February 21, 2003
Published electronically: June 2, 2004
Additional Notes: Research partially supported by NSF grant DMS 0070776.
Communicated by: David R. Larson
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society